Alert archive / Kansas / Special Weather Statements in 2014
Special Weather Statement, NWS Wichita, KS
NWS Wichita, KS issued this special weather statement at Jul 1, 2014, 2:21 AM CDT for Sumner County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2014, 2:21 AM CDT (07:21 UTC)
- Expired
- Jul 1, 2014, 2:45 AM CDT
- In force
- 24 min
- Issued by
- NWS Wichita, KS
County Sumner County, KS
The radar
The Wichita radar (KICT), 39 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 7.4 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4172 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 34.9
The text
As transmitted, in the capitals the NWS used until 2016.
017 WWUS83 KICT 010721 SPSICT SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 221 AM CDT TUE JUL 1 2014 KSZ069-083-092-093-010745- BUTLER-COWLEY-SEDGWICK-SUMNER- 221 AM CDT TUE JUL 1 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 245 AM CDT * AT 218 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS ALONG A LINE EXTENDING FROM MULVANE TO WELLINGTON...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... ROSE HILL...UDALL...DOUGLASS...OXFORD...GEUDA SPRINGS AND ROCK. WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3757 9677 3706 9718 3715 9771 3758 9732 TIME...MOT...LOC 0721Z 271DEG 28KT 3751 9715 3724 9738 $$ KLEINSASSER
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this special weather statement went out at Jul 1, 2:00 AM CDT, 21 minutes earlier.
Area forecast discussion, Jul 1, 2:00 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 200 AM CDT TUE JUL 1 2014 .SYNOPSIS... ISSUED AT 200 AM CDT TUE JUL 1 2014 STORMS DEVELOPED ON THE COLD FRONT SHORTLY AFTER SUNRISE. FAIRLY TOUGH TO TELL WHERE THE FRONT IS SITUATED NOW WITH CONVECTIVE OUTFLOWS BUT BEST GUESS IS THAT IT'S JUST NORTH OF THE KS-OK BORDER. IN THE UPPER LEVELS...AN UNSEASONABLY DEEP TROUGH EXTENDS FROM ONTARIO INTO THE SOUTHERN HIGH PLAINS. && .SHORT TERM...(TODAY THROUGH THURSDAY) ISSUED AT 200 AM CDT TUE JUL 1 2014 STORMS WILL CONTINUE THROUGH AT LEAST THE MORNING HOURS ACROSS FAR SOUTHERN KS AS THE FRONT TAKES ITS TIME PUSHING SOUTH. PLUS WE WILL LIKELY CONTINUE TO GET STORMS NORTH OF THE FRONT AS THE MID LEVEL FLOW REMAINS OUT OF THE SOUTHWEST. FLOODING WILL REMAIN THE MAIN SEVERE THREAT. THE FRONT SHOULD BE FAR ENOUGH SOUTH THIS EVENING TO KEEP STORM CHANCES SOUTH OF THE KS-OK BORDER. THE MEAN TROUGH WILL SLIDE EAST INTO THE GREAT LAKES/OHIO VALLEY BY WED WHICH WILL ALLOW SURFACE HIGH PRESSURE TO ENCOMPASS THE AREA THROUGH THUR. AFTER SEVERAL DAYS OF HOT MUGGY CONDITIONS...MUCH NEEDED RELIEF WILL OVERSPREAD THE AREA STARTING TODAY AND LASTING THROUGH AT LEAST THUR. TEMPS THROUGH THIS PERIOD WILL BE AROUND 10 DEGREES BELOW NORMAL. .LONG TERM...(FRIDAY THROUGH MONDAY) ISSUED AT 200 AM CDT TUE JUL 1 2014 BRIEF UPPER RIDGING WILL QUICKLY WEAKEN OVER THE NORTHERN PLAINS AS SHORTWAVE ENERGY TRACKS OUT OF THE NORTHERN ROCKIES AND INTO THE NORTHERN MISSISSIPPI VALLEY BY FRI NIGHT. IN ADDITION...BOTH THE ECMWF AND GFS AGREE ON TRACKING SOME WEAK ENERGY OUT OF THE CENTRAL ROCKIES AND ACROSS KS ON FRI NIGHT INTO SAT WHICH MAY SPARK A FEW STORMS. A WARMING TREND WILL COMMENCE FOR THE WEEKEND AS WE GET BACK TO NORMAL HIGHS FOR THIS TIME OF YEAR. FAIRLY CONFIDENT THAT WE ARE NOT LOOKING AT ANY EXCESSIVE HEAT THROUGH AT LEAST THE WEEKEND. LAWSON && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z TUESDAY NIGHT) ISSUED AT 1140 PM CDT MON JUN 30 2014 SCATTERED TO NUMEROUS CONVECTION...SOME LOCALLY STRONG AND WITH VERY HEAVY RAINFALL WILL AFFECT SOUTH CENTRAL AND EVENTUALLY SOUTHEAST KANSAS LATER TONIGHT. EXPECT IFR CONDITIONS WITH GUSTY WINDS IN THE STRONGEST STORMS. NORTH WINDS AND DRIER AIR WILL OVERSPREAD THE FORECAST AREA DURING TUESDAY. KED && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 82 60 82 59 / 20 10 10 10 HUTCHINSON 84 59 82 59 / 20 10 10 10 NEWTON 82 58 81 58 / 20 10 10 10 ELDORADO 81 58 80 57 / 20 10 10 10 WINFIELD-KWLD 81 60 83 60 / 40 10 10 10 RUSSELL 83 55 81 58 / 10 10 0 10 GREAT BEND 82 57 81 59 / 10 10 0 10 SALINA 86 57 81 57 / 10 10 10 10 MCPHERSON 84 58 81 58 / 10 10 10 10 COFFEYVILLE 82 61 82 59 / 30 10 10 10 CHANUTE 81 59 80 57 / 20 10 10 10 IOLA 81 59 79 56 / 20 10 10 10 PARSONS-KPPF 81 60 81 58 / 30 10 10 10 && .ICT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 8 AM CDT THIS MORNING FOR KSZ067>069-082- 083-091>093. &&
Hazardous weather outlook, Jun 30, 8:35 PM CDT, 5 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 835 PM CDT MON JUN 30 2014 KSZ032-033-047>053-067>072-082-083-091>096-098>100-020145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 835 PM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING THE LATE EVENING...WITH SOUTH CENTRAL THROUGH EAST CENTRAL KANSAS HAVING THE HIGHEST THREAT. THE STRONGER STORMS WILL BE CAPABLE OF HAIL UP TO 2 INCHES IN DIAMETER ALONG WITH 70 MPH WIND GUSTS. IN ADDITION...VERY HIGH RAINFALL RATES WILL BE LIKELY WITH THE STRONGER STORMS WHICH WILL LIKELY CAUSE FLOODING. THE HIGHEST FLOOD THREAT IS OVER SOUTH CENTRAL KANSAS...WHERE A FLASH FLOOD WATCH IS IN EFFECT. SOME MINOR RIVER FLOODING IS EXPECTED TONIGHT ALONG THE COW CREEK IN RICE AND NORTHEAST RENO COUNTY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STORMS WILL BE POSSIBLE TUESDAY AND TUESDAY NIGHT ACROSS SOUTHERN KANSAS AND AGAIN FOR THE WEEKEND OVER PARTS OF CENTRAL AND SOUTHEAST KANSAS. STRONG STORMS WILL BE POSSIBLE WITH THIS ACTIVITY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL LIKELY BE NEEDED THIS EVENING ACROSS SOUTH CENTRAL AND PORTIONS OF SOUTHEAST KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Jul 1, 12:38 AM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1238 AM CDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 AM HEAVY RAIN 7 E WICHITA MID CONTINE 37.66N 97.31W
07/01/2014 M1.05 INCH SEDGWICK KS AMATEUR RADIO
1.05 INCHES OF RAIN IN 50 MINUTES.
&&
JMBWLocal storm report, Jul 1, 12:45 AM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1245 AM CDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM TSTM WND GST 10 ESE WICHITA MID CONT 37.60N 97.27W
07/01/2014 M51 MPH SEDGWICK KS ASOS
MEASURED AT MCCONNELL AIRFORCE BASE. THEY ALSO HAD 1/2
INCH HAIL.
&&
JMBWLocal storm report, Jul 1, 12:46 AM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1246 AM CDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1219 AM HAIL 10 ESE WICHITA MID CONT 37.60N 97.27W
07/01/2014 E0.50 INCH SEDGWICK KS ASOS
&&
JMBWLocal storm report, Jul 1, 12:58 AM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1258 AM CDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1254 AM HEAVY RAIN NEWTON 38.04N 97.34W
07/01/2014 M2.35 INCH HARVEY KS AMATEUR RADIO
&&
ADKLocal storm report, Jul 1, 1:00 AM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
100 AM CDT TUE JUL 01 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 AM FLOOD NEWTON 38.04N 97.34W
07/01/2014 HARVEY KS BROADCAST MEDIA
AREAS OF STREET FLOODING ACROSS THE CITY. REPORT COURTESY
OF KSNW.
&&
ADKSpecial weather statement, Jul 1, 2:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 221 AM CDT TUE JUL 1 2014 KSZ069-083-092-093-010745- BUTLER-COWLEY-SEDGWICK-SUMNER- 221 AM CDT TUE JUL 1 2014 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SIGNIFICANT WEATHER ADVISORY FOR... SOUTHWESTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS... NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS... SOUTHEASTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS... SUMNER COUNTY IN SOUTH CENTRAL KANSAS... * UNTIL 245 AM CDT * AT 218 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS ALONG A LINE EXTENDING FROM MULVANE TO WELLINGTON...MOVING EAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... ROSE HILL...UDALL...DOUGLASS...OXFORD...GEUDA SPRINGS AND ROCK. WINDS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER SERVICE. && LAT...LON 3757 9677 3706 9718 3715 9771 3758 9732 TIME...MOT...LOC 0721Z 271DEG 28KT 3751 9715 3724 9738 KLEINSASSER
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 8:49 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 41 min |
| Jun 30, 9:16 PM CDT | Severe Thunderstorm Warning | ICT | Harvey, Kingman, Reno, Sedgwick | 44 min |
| Jun 30, 10:06 PM CDT | Special Weather Statement | ICT | Reno | 24 min |
| Jun 30, 10:15 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 45 min |
| Jun 30, 10:30 PM CDT | Special Weather Statement | ICT | Harvey | 45 min |
| Jun 30, 10:58 PM CDT | Areal Flood Warning | ICT | Reno | 8 hr |
| Jun 30, 10:59 PM CDT | Special Weather Statement | ICT | Reno | 31 min |
| Jun 30, 11:12 PM CDT | Special Weather Statement | ICT | Marion | 33 min |
| Jun 30, 11:41 PM CDT | Special Weather Statement | ICT | Harvey | 34 min |
| Jun 30, 11:56 PM CDT | Areal Flood Warning | ICT | Butler, Harvey, McPherson, Marion | 8 hr |
| Jun 30, 11:59 PM CDT | Areal Flood Warning | ICT | Sedgwick | 7 hr |
| Jul 1, 12:06 AM CDT | Special Weather Statement | ICT | Sedgwick | 24 min |
| Jul 1, 12:21 AM CDT | Severe Thunderstorm Warning | ICT | Harper | 21 min |
| Jul 1, 12:31 AM CDT | Special Weather Statement | ICT | Butler | 29 min |
| Jul 1, 12:55 AM CDT | Areal Flood Warning | ICT | Butler | 7 hr |
| Jul 1, 1:03 AM CDT | Areal Flood Warning | ICT | Kingman | 6 hr |
| Jul 1, 1:14 AM CDT | Flash Flood Warning | ICT | Sedgwick | 2 hr |
Nearby
Special Weather Statements in Kansas, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.